MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 ATTUNE RP TIB BASE SZ 5 POR; ATTUNE CEMENTLESS IMPLANTS : KNEE TIBIAL TRAY

DEPUY IRELAND - 9616671 ATTUNE RP TIB BASE SZ 5 POR; ATTUNE CEMENTLESS IMPLANTS : KNEE TIBIAL TRAY
Catalog Number 150611005
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that patient had a tibial fracture at time of primary implant.Was touch weight bearing to allow cementless tibia to ingrow and the fracture to heal.Patient presented for revision of tibia for subsidence.Did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? yes.Did the patient require revision surgery or hardware removal? yes.Was device explanted? true.Hardware/explant removal due to: tibial subsidence.Did patient require revision surgery? true.If yes, date of revision surgery.Reason for revision surgery: tibial subsidence.Doi: (b)(6) 2024.Doe: (b)(6) 2024.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : pt had a tibial fracture at time of primary implant.Was touch weight bearing to allow cementless tibia to ingrow and the fracture to heal.Patient presented for revision of tibia for subsidence.The product was not returned to depuy synthes, however photos were provided for review.See attachment [(b)(4)].The x-ray investigation revealed that the attune rp tib base sz 5 por, had indeed subsided or migrated, corroborating the reported allegation.While it's important to acknowledge that the implant itself may not be at fault, the surgical decisions and processes surrounding the implantation procedure likely played a significant role in the observed migration.This occurrence suggests a complex interplay between load-bearing requirements for proper implant fixation and the presence of a tibial fracture.Despite the necessity for load-bearing to facilitate implant stability, the fracture likely compromised the structural integrity of the bone, leading to unintended migration of the device.This underscores the importance of careful consideration of surgical techniques, patient-specific factors such as the presence of fractures, bone density and post-operative management protocols to minimize the risk of implant migration in similar cases.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint is confirmed as the observed condition of the attune rp tib base sz 5 por would contribute to the complained device issue.Based on the investigation findings, the potential cause is traced to user, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a manufacturing record evaluation was performed for the finished device 150611005/4131282 number, was manufactured on 16-apr-2023.18 parts were manufactured per specification and all raw materials met specification.Device history review : a manufacturing record evaluation was performed for the finished device 150611005/4131282 number, was manufactured on 16-apr-2023.18 parts were manufactured per specification and all raw materials met specification.

Brand Name
ATTUNE RP TIB BASE SZ 5 POR
Common Device Name
ATTUNE CEMENTLESS IMPLANTS : KNEE TIBIAL TRAY
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
Manufacturer (Section G)
CORK MFG & MATERIAL WAREHOUSE
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key18978611
Report Number1818910-2024-06635
Device Sequence Number12404862
Product Code NJL
UDI-Device Identifier10603295416272
UDI-Public10603295416272
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number150611005
Device Lot Number4131282
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2024
Supplement Date Received by Manufacturer03/19/2024
06/13/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date04/18/2024
06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATTUNE CR RP INSRT SZ 5 6MM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexFemale